Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Interpolating sequences for $ QA\sb{B}$


Authors: Carl Sundberg and Thomas H. Wolff
Journal: Trans. Amer. Math. Soc. 276 (1983), 551-581
MSC: Primary 30H05; Secondary 43A40, 46H15
DOI: https://doi.org/10.1090/S0002-9947-1983-0688962-3
MathSciNet review: 688962
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ B$ be a closed algebra lying between $ {H^\infty}$ and $ {L^\infty}$ of the unit circle. We define $ QA_B = H^\infty \cap \bar{B}$, the analytic functions in $ Q_B = B \cap \bar{B}$. By work of Chang, $ {Q_B}$ is characterized by a vanishing mean oscillation condition. We characterize the sequences of points $ \left\{{{z_n}} \right\}$ in the open unit disc for which the interpolation problem $ f({z_n}) = {\lambda _n}, n = 1, 2,\ldots$, is solvable with $ f \in {Q_B}$ for any bounded sequence of numbers $ \left\{{{\lambda _n}} \right\}$. Included as a necessary part of our proof is a study of the algebras $ Q{A_B}$ and $ {Q_B}$.


References [Enhancements On Off] (What's this?)

  • [1] L. Carleson, An interpolation problem for bounded analytic functions, Amer. J. Math. 80 (1958), 921-930. MR 0117349 (22:8129)
  • [2] -, Interpolation by bounded analytic functions and the corona problem, Proc. Internat. Congr. Math. Stockholm 1962, Inst. Mittag-Leffler, Djursholm, 1963, pp. 314-316. MR 0176274 (31:549)
  • [3] S. -Y. A. Chang, A characterization of Douglas subalgebras, Acta Math. 137 (1976), 81-89. MR 0428044 (55:1074a)
  • [4] -, Structure of subalgebras between $ {L^\infty}$ and $ {H^\infty}$, Trans. Amer. Math. Soc. 227 (1977), 319-332. MR 0433213 (55:6192)
  • [5] J. P. Earl, On the interpolation of bounded sequences by bounded functions, J. London Math. Soc. (2) 2 (1970), 544-548. MR 0284588 (44:1813)
  • [6] C. Fefferman, Characterizations of bounded mean oscillation, Bull. Amer. Math. Soc. 77 (1971), 587-588. MR 0280994 (43:6713)
  • [7] C. Fefferman and E. M. Stein, $ {H^p}$ spaces of several real variables, Acta Math. 129 (1972), 137-193. MR 0447953 (56:6263)
  • [8] J. Garnett, Harmonic interpolating sequences, $ {L^p}$ and BMO, Ann. Inst. Fourier (Grenoble) 28 (1978), 215-228. MR 513886 (80g:30024)
  • [9] -, Bounded analytic functions, Academic Press, New York and London, 1981. MR 628971 (83g:30037)
  • [10] J. Garnett and P. Jones, The distance in BMO to $ {L^\infty}$, Ann. of Math. (2) 108 (1978), 373-393. MR 506992 (80h:46037)
  • [11] A. Gleason and H. Whitney, The extension of linear functionals defined on $ {H^\infty}$, Pacific J. Math. 12 (1962), 163-182. MR 0142013 (25:5408)
  • [12] K. Hoffman, Bounded analytic functions and Gleason parts, Ann. of Math. (2) 86 (1967), 74-111. MR 0215102 (35:5945)
  • [13] F. John and L. Nirenberg, On the functions of bounded mean oscillation, Comm. Pure Appl. Math. 14 (1961), 415-426. MR 0131498 (24:A1348)
  • [14] P. Jones, Estimates for the corona problem, J. Funct. Anal. 39 (1980), 162-181. MR 597809 (82i:30051)
  • [15] -, $ {L^\infty}$ estimates for the $ \bar{\partial} $ problem on the upper half plane, Acta Math, (to appear).
  • [16] P. Koosis, Introduction to $ {H^p}$ spaces, London Math. Soc. Lecture Note Series 40, Cambridge Univ. Press, Cambridge, 1980. MR 565451 (81c:30062)
  • [17] D. E. Marshall, Subalgebras of $ {L^\infty}$ containing $ {H^\infty}$, Acta Math. 137 (1976), 91-97. MR 0428045 (55:1074b)
  • [18] D. Sarason, Functions of vanishing mean oscillation, Trans. Amer. Math. Soc. 207 (1975), 391-405. MR 0377518 (51:13690)
  • [19] -, Function theory on the unit circle, Lecture notes, Conf. Virginia Polytechnic and State Univ., Blacksburg, Virginia, 1978. MR 521811 (80d:30035)
  • [20] C. Sundberg, A constructive proof of the Chang-Marshall theorem, J. Funct. Anal. 46 (1982), 239-245. MR 660188 (83j:46068)
  • [21] M. Tsuji, Potential theory in modern function theory, Maruzen, Tokyo, 1959. MR 0114894 (22:5712)
  • [22] T. H. Wolff, Two algebras of bounded functions, Duke Math. J. 49 (1982), 321-328. MR 659943 (84c:30051)
  • [23] A. Bernard, Algèbres quotients d'algèbres uniformes, C. R. Acad. Sci. Paris Sér. A 272 (1971), 1101-1104.
  • [24] N. Th. Varapoulos, Ensembles pic et ensembles d'interpolation pour les algèbres uniformes, C. R. Acad. Sci. Paris Sér. A 272 (1971), 866-867.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30H05, 43A40, 46H15

Retrieve articles in all journals with MSC: 30H05, 43A40, 46H15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0688962-3
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society